Ohio, 2006

Hail in Ohio, September 9, 2006

September 9, 2006 · NWS IWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 9, 2:31 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 9, 2:31 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT SAT SEP 9 2006

.SHORT TERM...
TONIGHT AND SUNDAY.
SFC FRONT AT 18Z LOCATED FROM SOUTH OF KLAF TO BETWEEN WARSAW AND
FORT WAYNE...TO NORTHERN OHIO. CONVECTIVE TEMP IN PAST HALF HOUR
WITH CONVECTION FIRING ON THIS BOUNDARY IN NW OHIO AND IN ILLINOIS
AND FAR WESTERN INDIANA. THIS SHOULD FILL IN TO SOME EXTENT INTO
EARLY EVENING BEFORE LOSS OF HEATING ALLOW FOR THINGS TO DISSIPATE.
ALSO MORE ELEVATED ACTIVITY FURTHER NORTH UNDER STRATUS DECK. WILL
EXTEND CHC POPS INTO EARLY EVENING ALL AREAS. WIND FIELDS RATHER
UNIMPRESSIVE FOR SEVERE POTENTIAL WITH ENVIRONMENT MORE OF A PULSE
TYPE SET UP WITH STRONGER STORMS POSSIBLY DROPPING MARGINAL/LOW END
SVR HAIL OR A WET MICROBURST WITH MORE VIGOROUS UPDRAFTS. FRONT MAY
DROP SOUTH A BIT MORE BUT AS SUSPECTED SEVERAL DAYS AGO DOUBT IT
WILL MAKE IT TO THE OHIO RIVER OR IF IT DOES WON/T BE MUCH LEFT OF
IT. MAIN CHALLENGE THEN TURNS TOWARDS CLOUDS LATE TONIGHT INTO
SUNDAY AS LOW CLOUDS HAVE BARELY MOVED SOUTH WITH THE LEADING EDGE
ACTUALLY ERODING SOME OVER THE PAST FEW HOURS. BOTH NAM-WRF AND GFS
SHOW MAIN MSTR BEING CONFINED NORTH AND THINK THIS WILL WORK OUT
NICELY. HAVE ADJUSTED CLOUD COVER AS A RESULT WITH HIGHEST NORTH
THROUGH SUNDAY.

IN TERMS OF TEMPS...HAVE NUDGED UP TEMPS A BIT ALL AREAS TO REFLECT
WARMER TEMPS TODAY AND EXPECTATION OF COLDEST TEMPS TO REMAIN MAINLY
ACROSS MI BUT AFFECTING AT LEAST PARTS OF THE NORTHERN CWA. HIGHS ON
SUNDAY EXPECTED TO RANGE FROM THE MID 60S FAR NORTHEAST TO MID 70S
SOUTH.

&&

.LONG TERM....
SUNDAY NIGHT THROUGH SATURDAY...
DIFFICULT FORECAST FOR THE LONG TERM...ESPECIALLY SUNDAY NIGHT INTO
TUESDAY MORNING. MODEL GUIDANCE HAS SEVERAL SOLUTIONS ON HANDLING
THE SHORTWAVE CURRENTLY OVER WESTERN NEBRASKA. THE GEM GUIDANCE
KEEPS THIS DEVELOPING SYSTEM TO OUR SOUTH LEAVING THE AREA DRY AND
COOL AS THE SYSTEM GETS SHEARED INTO THE LONGWAVE TROF OVER EASTERN
CANADA AS THAT SYSTEM BUILDS SOUTH.  THE GFS DEVELOPS A FAIRLY
STRONG SURFACE LOW PRESSURE REFLECTION WITH THE SYSTEM MOVING THE
LOW NORTHEAST INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. THE ECMWF
AND WRF NAM DEVELOP AN INVERTED TROF AND MOVES IT NORTHEAST TO
CENTRAL INDIANA BY MONDAY NIGHT.

CHOSE THE ECMWF/WRF NAM SOLUTION IN MAKING THE FORECAST. REASONS FOR
THIS CHOICE ARE...THAT IT IS MORE LIKELY THAT THE SHORTWAVE WILL
SUFFER SOME WEAKNESS AS IT MOVES INTO THE CANADIAN TROF...BUT NOT
WEAKEN AS MUCH AS THE CANADIAN GEM FORECAST INDICATES.  THE GFS IS
TOO STRONG IN DEVELOPING THE SYSTEM.  THE ECMWF/WRF NAM SOLUTION IS
MORE REASONABLE IN THAT THE WESTERN NEBRASKA SHORTWAVE WOULD WEAKEN
SOMEWHAT AS IT COMES UNDER THE INFLUENCE OF THE EASTERN CANADIAN
TROF...BUT NOT AS MUCH AS THE CANADIAN GEM INDICATES.  THE FRONT
MOVING THROUGH THE AREA TODAY WILL STALL OUT TO OUR SOUTH. THIS
BOUNDARY WILL SEPARATE COOLER AIR OVER MICHIGAN FROM WARMER AND
INCREASINGLY MORE MOIST AIR TO THE SOUTH. THIS SCENARIO INCREASES
THE CHANCES OF RAIN AND POSSIBLE THUNDERSTORMS BEGINNING MONDAY
MORNING AS THE SHORTWAVE APPROACHES FROM THE WEST. CHANCES OF RAIN
AND POSSIBLE THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING. ADDED
CHANCE POPS MONDAY MORNING AND INCREASED POPS FOR THE REST OF MONDAY
AND TUESDAY MORNING TO HIGH CHANCE AND LOWERED HIGH TEMPERATURES
MONDAY AND TUESDAY WITH INCREASED CLOUD COVER EXPECTED.

ONCE THIS SYSTEM MOVES EAST...MUCH COOLER AIR WILL OVERSPREAD THE
AREA AS CANADIAN HIGH PRESSURE MOVES SOUTH.  LOW TEMPERATURES
TUESDAY NIGHT WILL BE DRIVEN DOWN INTO THE MID 50S. THE FORECAST FOR
WEDNESDAY THROUGH FRIDAY LOOKS GOOD WITH ONLY MINOR CHANGES MADE TO
THE TEMPERATURE FORECAST. WARMER AIR WILL RETURN LATER IN THE WEEK
AS THIS HIGH MOVES EAST OF THE AREA.

THE NEXT CHANCE OF RAIN WILL BE LATER NEXT WEEKEND...BUT WITH TOO
MUCH UNCERTAINTY IN THE FORECAST ELECTED TO KEEP NEXT SATURDAYS
FORECAST DRY.

&&

.AVIATION/UPDATE...
SFC FRONT AS CLEARED KSBN A FEW HOURS AGO...NOW IN THE AREA OF KFWA
BUT SLOWING DOWN AS IT IS BEGINNING TO BECOME PARALLEL TO THE FLOW
ALOFT. NARROW LINE OF CU ON THIS FRONT TOWARDS KLAF BUT MAIN CLOUD
COVER ASSOCIATED WITH 850 MB FRONT STILL BACK ACROSS NORTHERN
ILLINOIS INTO SOUTHERN LWR MI. SHOWERS AND AN OCCASIONAL STORM HAVE
BEEN ONGOING MUCH OF THE MORNING. SOME ACTIVITY ATTEMPTED TO DEVELOP
FROM BERRIEN COUNTY EAST BUT HAS SINCE FALLEN APART DESPITE BEST
CONVERGENCE IN THIS AREA. WILL BE A CLOSE CALL AT KSBN BUT THINK
THEY WILL GET BY WITHOUT ANY PRECIP. BIT TOUGHER AT KFWA WITH 1ST
FRONT IN THE AREA AND 850 FRONT STILL SET TO DROP SOUTH A BIT. LOW
CLOUDS HAVE STAYED CONFINED BEHIND THE 850 MB FRONT SO VFR
CONDITIONS EXPECTED UNTIL ITS ARRIVAL LATER THIS AFTN OR TNGT. WITH
UNCERTANTITY ARE KFWA FOR PRECIP WILL NOT ADD ANY MENTION. MAY THROW
IN A VCSH AT MOST RIGHT NOW.

IN TERMS OF PUBLIC FORECAST...CHC POPS IN PLACE ALL AREA NOW EXCEPT
FOR FAR SW. THINK SW HALF MAY SEE LITTLE OR NOTHING BUT WITH A GOOD
CHUNK OF THE CWA SEEING LOTS OF SUN AND TEMPS RISING INTO THE UPPER
70S...CAN/T RULE OUT SOMETHING POPPING UP SO WILL MAINTAIN THEM FOR
NOW. WILL NEED TO MAKE SOME MINOR CHANGES TO TEMPS UPWARDS IN MOST
SPOTS FOR THIS AFTERNOON AS CURRENT GRIDS ARE AT BEST 80 FAR SE AND
LIMA ALREADY AT 78.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY
     FOR LMZ043-LMZ046.

&&

SHORT TERM/AVIATION...FISHER
LONG TERM....LAMBERTY
Hazardous weather outlook, Sep 9, 4:18 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 AM EDT SAT SEP 9 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
418 AM CDT SAT SEP 9 2006 /518 AM EDT SAT SEP 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY THIS AFTERNOON HOWEVER
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-100930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
518 AM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES WILL BUILD TO 3 TO 5 FEET TODAY IN THE NEARSHORE WATERS FROM
MICHIGAN CITY TO SAINT JOSEPH...POSING A HAZARD TO SMALL CRAFT AND
AN INCREASED POTENTIAL FOR RIP CURRENTS.

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY THIS AFTERNOON HOWEVER NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The radar

The Northern Indiana radar (KIWX), 118 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fulton

When
September 9, 3:58 PM EST to 3:59 PM EST
Where
Fulton County, Archbold
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.517, -84.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533230.